Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 287, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2020, 6:53 PM EDT for Greene County, Morgan County, Putnam County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2020, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 7, 2020, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, GA, Morgan County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:03 PM EDT | TSTM WND DMG | 1 Sw Swords, GA | MULTIPLE TREES DOWN ALONG I-20 IN BETWEEN MILE MARKERS 123 AND 126 EAST OF BUCKHEAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WUUS52 KFFC 072253
SVRFFC
GAC133-211-237-072345-
/O.NEW.KFFC.SV.W.0287.200807T2253Z-200807T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
653 PM EDT Fri Aug 7 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Morgan County in north central Georgia...
Northeastern Putnam County in central Georgia...
Central Greene County in east central Georgia...
* Until 745 PM EDT.
* At 653 PM EDT, a severe thunderstorm was located over Harmony, or 9
miles north of Eatonton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Buckhead, Phoenix, Reynolds at Lake Oconee, Liberty,
Rock Eagle 4-H Center, Veazey, Parks Mill, Carey, Swords and
Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3336 8336 3350 8346 3362 8344 3363 8312
3341 8314
TIME...MOT...LOC 2253Z 223DEG 15KT 3346 8337
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
129
WWUS52 KFFC 072337
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
737 PM EDT Fri Aug 7 2020
GAC133-211-237-072347-
/O.EXP.KFFC.SV.W.0287.000000T0000Z-200807T2345Z/
Morgan GA-Putnam GA-Greene GA-
737 PM EDT Fri Aug 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN...
NORTHEASTERN PUTNAM AND CENTRAL GREENE COUNTIES WILL EXPIRE AT 745 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3336 8336 3350 8346 3362 8344 3363 8312
3341 8314
TIME...MOT...LOC 2337Z 223DEG 15KT 3359 8322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:58 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 7, 2:58 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Fri Aug 7 2020 .SHORT TERM /Tonight through Saturday Night/... Fairly typical summertime pattern for the short term portion of the forecast. A weak frontal boundary will remain stationary across central GA through the short term period of the forecast. Isolated to scattered mostly diurnal convection anticipated for the remainder of this afternoon and again tomorrow. Temps should be near normal for the overnight periods and slightly above normal for the daytime tomorrow. With decent mixing forecast tomorrow afternoon with some drier air mixing down, heat index values should remain below critical thresholds. NListemaa && .LONG TERM /Sunday through Friday/... We begin the extended portion of the forecast with a fairly messy synoptic setup where we wedged are between an area of high pressure to the west and to the east. This will result in very weak flow across the area with perturbations moving through the flow in addition to an overall increase in moisture through the period. Overall, while chances for showers and thunderstorms will be fairly low across the area on Sunday, chances are expected to increase as we progress each day through the extended with several days with area-wide likely pops from Wednesday onward. Showers and thunderstorms should be mostly diurnal in nature with the highest coverage during the afternoon and evenings, but some chances will remain in the overnight hours as well. As with most summer days, a few strong to isolated severe storms will be possible. In addition to increasing chances for rain, temperatures will be on the increase as well. High temperatures on Sunday through Tuesday are expected to be about 4 to 7 degrees above normal with 80s in the mountains, mid 90s across the metro, and mid to upper 90s across central Georgia. The somewhat good news is temps should cool down a few degrees for the second half of the week although highs in the 90s are still expected. The increased temps and moisture also combines to lead to potential issues with heat indices near heat advisory criteria. As the forecast stands now, heat indices near 100 to 106 degrees will be possible across central Georgia. We will continue to carefully monitor these areas for the need for any heat advisories over the coming days. Overnight temperatures are expected to be in the 60s and 70s, remaining just a few degrees above average. Reaves && .AVIATION... 18Z Update... Isolated/scattered afternoon and evening convection possible again this afternoon. Coverage may end up being more isolated tomorrow. Winds will be the main forecast challenge. Speeds are less than 5kt at this time. Models are still progging a direction change to the west side this afternoon...and then going back east overnight...with a change to the west side tomorrow during mixing. //ATL Confidence...18Z Update... Low to med confidence wind direction this afternoon. High confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 93 70 94 / 30 20 20 20 Atlanta 72 93 72 93 / 30 20 20 20 Blairsville 63 86 63 85 / 30 20 10 20 Cartersville 69 93 69 93 / 30 20 10 20 Columbus 73 97 74 98 / 20 20 20 30 Gainesville 69 91 69 91 / 30 20 10 20 Macon 72 96 73 96 / 30 20 20 30 Rome 69 94 69 94 / 20 10 10 20 Peachtree City 70 93 71 93 / 30 20 20 20 Vidalia 74 95 74 95 / 30 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Reaves AVIATION...NListemaa
Hazardous weather outlook, Aug 7, 2:57 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 257 PM EDT Fri Aug 7 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 257 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms can be expected Saturday and Sunday and scattered to numerous thunderstorms Monday through Thursday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. In addition, heat index values in the lower 100s will be possible through the weekend into early next week. Those outside should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 4:34 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Fri Aug 7 2020
GAZ008-072130-
Union GA-
434 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 530 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Blairsville. This
storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Owltown, Brasstown Bald, Track Rock and Vogel State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3495 8392 3493 8391 3492 8387 3490 8385
3490 8384 3491 8384 3491 8381 3490 8380
3486 8381 3484 8379 3483 8380 3482 8379
3475 8387 3482 8409 3496 8407
TIME...MOT...LOC 2033Z 225DEG 0KT 3489 8399Special weather statement, Aug 7, 6:24 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
624 PM EDT Fri Aug 7 2020
GAZ049-059-060-072300-
Morgan GA-Putnam GA-Jasper GA-
624 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...PUTNAM AND
JASPER COUNTIES UNTIL 700 PM EDT...
At 623 PM EDT...a line of strong thunderstorms was along a line
extending from near Calvin to near Phoenix. These storms were nearly
stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Madison, Monticello, Shady Dale, Phoenix, Harmony, Godfrey,
Warfield, Willard, Rock Eagle 4-H Center, Central Georgia Experiment
Stn, Calvin, Farrar, Eudora, Parks Mill, North Alcovy, McElheneys
Crossroads and Turtle Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8327 3323 8382 3325 8381 3327 8383
3330 8383 3334 8386 3339 8383 3341 8385
3350 8371 3348 8368 3353 8368 3356 8337
3352 8328 3347 8328 3345 8326 3340 8324
3340 8321 3338 8322 3340 8320 3338 8319
TIME...MOT...LOC 2223Z 237DEG 3KT 3334 8376 3339 8330
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 7, 6:47 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Fri Aug 7 2020
GAZ076-085-086-072345-
Jefferson GA-Emanuel GA-Johnson GA-
647 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 745 PM EDT...
At 647 PM EDT...a strong thunderstorm was near Summertown, or 7 miles
northeast of Swainsboro. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wadley, Garfield, Summertown, Kite, Three Points,
Dellwood, Modoc, Canoochee, New Home, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3257 8233 3267 8269 3281 8259 3282 8252
3287 8252 3286 8230 3284 8232 3283 8230
3283 8226 3280 8221 3281 8214 3266 8208
3264 8205
TIME...MOT...LOC 2247Z 327DEG 0KT 3270 8228The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | Hancock | 19 min |
| Aug 6, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Aug 6, 11:47 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Aug 7, 12:13 AM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Aug 7, 4:34 PM EDT | Special Weather Statement | FFC | Union | 56 min |
| Aug 7, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 39 min |
| Aug 7, 6:24 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 36 min |
| Aug 7, 6:47 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 58 min |
| Aug 7, 7:02 PM EDT | Flash Flood Warning | FFC | Emanuel | 5 hr |
| Aug 7, 7:11 PM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Aug 7, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 32 min |
| Aug 7, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.